Alert archive / Ohio / High Wind Warnings in 2008

High Wind Warning 1, NWS Charleston, WV

January 9, 2008Jackson County, Perry County, Vinton County, Ohio

NWS Charleston, WV issued this high wind warning at Jan 9, 2008, 12:27 AM EST for Jackson County, Perry County, Vinton County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 9, 2008, 12:27 AM EST (05:27 UTC)
Expired
Jan 9, 2008, 3:18 AM EST
In force
3 hr
Issued by
NWS Charleston, WV

Counties Jackson County, OH, Perry County, OH, Vinton County, OH

The radar

The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 1:15 AM ESTTSTM WND DMGMcarthur, OHCOUNTY WIDE ASSESSMENT...4-6 INCH DIAMETER TREES DOWN ALONG COUNTY RDS 19, 6, AND 25
Jan 9, 1:20 AM ESTTSTM WND DMGOak Hill, OHMEDIUM SIZED TREES DOWN ON SHADY POINT RD. LIMBS DOWN ON POWER LINE ON COZY GLENN RD. TELEPHONE POLE SNAPPED ON STATE RD. 279.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 428 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
428 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 090527
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1227 AM EST WED JAN 9 2008

OHZ066-083-084-091200-
/O.NEW.KRLX.HW.W.0001.080109T0527Z-080109T0900Z/
/O.EXT.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
PERRY-JACKSON OH-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
1227 AM EST WED JAN 9 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM THIS MORNING. THE WIND
ADVISORY IS NOW IN EFFECT FROM 4 AM TO 7 AM THIS MORNING.

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE LATE TONIGHT...WILL PUT AN END TO OUR SPRING
LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST OVER 58 MPH THROUGH 4 AM. THIS
COULD CAUSE DOWNED TREES AND POWER OUTAGES. GUSTS WILL LIKELY BE
FROM THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KYZ101>103-105-OHZ067-075-076-085>087-WVZ005>007-009>011-091200-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT...
ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
1227 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR
SPRING LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE...ESPECIALLY
ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM THE
SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS71 KRLX 090648
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
148 AM EST WED JAN 9 2008

OHZ066-083-084-091200-
/O.EXT.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
/O.CON.KRLX.HW.W.0001.000000T0000Z-080109T0900Z/
PERRY-JACKSON OH-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
148 AM EST WED JAN 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. A
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE LATE TONIGHT...WILL PUT AN END TO OUR
SPRING LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST OVER 58 MPH THROUGH 4 AM. THIS
COULD CAUSE DOWNED TREES AND POWER OUTAGES. GUSTS WILL LIKELY BE
FROM THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WVZ008-013>020-024>032-034>040-046-047-091200-
/O.EXA.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
148 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR
SPRING LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE...
ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM
THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KYZ101>103-105-OHZ067-075-076-085>087-WVZ005>007-009>011-091200-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT...
ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
148 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR
SPRING LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE...
ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM
THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KRLX 090818
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
318 AM EST WED JAN 9 2008

OHZ066-083-084-090930-
/O.CAN.KRLX.HW.W.0001.000000T0000Z-080109T0900Z/
/O.CAN.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
PERRY-JACKSON OH-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
318 AM EST WED JAN 9 2008

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE HIGH
WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELED. 

WITH THE COLD FRONT RACING OFF TO THE EAST...WINDS HAVE FALLEN
BELOW ADVISORY CRITERIA...THUS WIND HEADLINES HAVE BEEN CANCELED.
GUSTS COULD STILL APPROACH 40 MPH THROUGH DAYBREAK. THEY WILL
BECOME CALM BY SUNSET.

$$

KYZ101>103-105-OHZ067-075-076-085>087-WVZ005>011-013>020-024>026-
029-034-090930-
/O.CAN.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-GILMER-WYOMING-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT...
ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
GLENVILLE...MULLENS...OCEANA...PINEVILLE
318 AM EST WED JAN 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WIND
ADVISORY. 

WITH THE COLD FRONT RACING OFF TO THE EAST...WINDS HAVE FALLEN
BELOW ADVISORY CRITERIA...THUS WIND HEADLINES HAVE BEEN CANCELED.
GUSTS COULD STILL APPROACH 40 MPH THROUGH DAYBREAK. THEY WILL
BECOME CALM BY SUNSET.

$$

WVZ027-028-030>032-035>040-046-047-091200-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLAY...SUTTON...GASSAWAY...BURNSVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
318 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR
SPRING LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE...
ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM
THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this high wind warning went out at Jan 8, 9:30 PM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Jan 8, 9:30 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
930 PM EST TUE JAN 8 2008

.SYNOPSIS...
STRONG COLD FRONT PASSES OVERNIGHT. WEAK HIGH PRESSURE TAKES CONTROL
ON WEDNESDAY. A LOW PRESSURE SYSTEM MOVES THROUGH THURSDAY NIGHT.
COLDER WEATHER SETTLES BACK OUR WAY FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
QUICK 02Z HAND ANALYSIS PLACES FRONT NEAR A LAN/IND/BWG
LINE...STARTING TO MOVE RAPIDLY EASTWARD AS MIDLEVEL SHORTWAVE
CROSSES THE MISSISSIPPI. GOING TO BE INTERESTING TO SEE WHAT
HAPPENS WHEN SHORTWAVE...AND LOW LEVEL JET...INTERACT WITH
PREFRONTAL STORMS EXTENDING FROM SOUTHERN KENTUCKY INTO
MISSISSIPPI VALLEY. INSTABILITY IS THE LIMITING FACTOR HERE...WITH
SURFACE DEWPOINTS BELOW 50. STILL...CANNOT TOTALLY RULE OUT SOME
PIECE OF THE 70 KNOT H850 JET BEING TRANSPORTED DOWN TO THE
SURFACE. FEELING RIGHT NOW IS THAT THE CURRENT WIND ADVISORY WILL
HANDLE THINGS...AND ANY GUSTS WILL COME IN BELOW SEVERE CRITERIA
OF 50 KNOTS. OBVIOUSLY...WILL BE WATCHING TO MAKE SURE THIS IS THE
CASE.

GRIDWISE...SLOWED DOWN THE PRECIP ONSET ANOTHER HOUR OR TWO...TO GET
BETTER IN LINE WITH CURRENT RADAR TRENDS. OTHER MAIN CHANGE WAS
TO RAISE MIN TEMPS 1-4 DEGREES AREAWIDE...DUE TO SLOWER TIMING OF
FRONT AND STRONG SW FLOW AND CLOUDS KEEPING TEMPS UP THIS EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
MODELS SEEMED TO SPEED UP FROM PREVIOUS RUNS WITH THE PASSAGE OF THE
COLD FRONT.  SO HAVE SPED UP THE POPS LEAVING ONLY LOW CHANCE AND
SLIGHT CHANCE POPS THE FAR EASTERN MOUNTAINS AT 12Z.  BY
15Z...SHOULD SEE ANY LINGERING SHOWER HAVING LEFT THE REGION WITH
THE CLEARING LINE MOVING ACROSS WESTERN PORTIONS OF THE AREA.  THE
MID AND HIGH LEVEL MOISTURE QUICKLY CLEARS BEHIND THE FRONT LEAVING
ONLY THE 850 MB MOISTURE AND BELOW DURING  THE MORNING HOURS.  BUT
WITH THE FLOW STILL MAINLY WSW AND THE COLD POOL PRETTY MODEST AT
AROUND -2C...SHOULD NOT HAVE ENOUGH INSTABILITY OR UPSLOPE TO HOLD
THE LOW CLOUDS LONG BEHIND THE FRONT.  THIS SHOULD ALLOW CLOUDS TO
CLEAR BY AFTERNOON WITH TEMPERATURES REBOUNDING SOME WITH THE
SUNSHINE.  FOR TEMPERATURES...GENERALLY FOLLOWED ALONG WITH A BLEND
OF THE MAV AND MET AS THE AFTERNOON SUN SHOULD ALLOW FROM SOME
REBOUNDING AFTER FALLING SOME DURING THE MORNING HOURS.

ON WED NIGHT...SHOULD SEE HIGH PRESSURE BRIEFLY SETTLE OVER THE
REGION WITH GOOD RADIATIVE CONDITIONS EARLY IN THE NIGHT.  THIS
SHOULD ALLOW TEMPERATURES TO DROP TO NEAR FREEZING OR BELOW
FREEZING.  THE MODELS ARE STRUGGLING SOME WITH THE RETURN OF THE
FRONT...AS A WARM FRONT EARLY THURSDAY MORNING A THE FLOW ALOFT
BECOME SOUTHWEST AGAIN AND ANOTHER SHORTWAVE ROTATES THROUGH THE
REGION.  THE NAM HAS MORE WIDE SPREAD MOISTURE THAN THE GFS OR THE
CANADIAN. THESE TWO MODELS ARE VERY SIMILAR IN HANDLING THE
WAVE...HOLDING MOST OF THE DEEPER MOISTURE ALONG THE TRACK OF THE
SHORTWAVE.  WITH THE NAM LOOKING LIKE THE ODD MODEL OUT...HAVE
LEANED TOWARD THE GFS AND HELD LIKELY POPS THURSDAY MORNING INTO THE
EARLY AFTERNOON AS THIS WAVE AND THE WARM ADVECTION DEVELOP.  THE
OTHER LINGERING QUESTION IS THE DECISION BETWEEN RAIN AND FREEZING
RAIN.  WITH THE SURFACE TEMPERATURES IN THE NERN MOUNTAINS GETTING
BELOW FREEZING WEDNESDAY NIGHT...IF THE RAIN ARRIVES EARLIER
THURSDAY MORNING...IT COULD LEAD TO SOME LIGHT FREEZING RAIN...BUT
WITH THE CURRENT TIMING SHOWING RAIN NOT ARRIVING UNTIL LATE MORNING
THERE AND WITH LITTLE IN THE WAY OF A WEDGING COOL AIR MASS IN
PLACE...THE CHANCE FOR ANY SIGNIFICANT FREEZING RAIN LOOKS EXTREMELY
SMALL SO HAVE NOT INCLUDED FREEZING RAIN IN FORECAST AT THIS TIME.

BY THURSDAY AFTERNOON...THIS FIRST WAVE WILL HAVE PAST AND THEN THE
MODEL SHOW THAT THE MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THE
COLD FRONT THAT SHOULD ARRIVE THURSDAY NIGHT SO HAVE BEGUN TO
INCREASE THE POP AGAIN LATE IN THE DAY THURSDAY.  FOR HIGH
TEMPERATURES ON THURSDAY HAVE GENERALLY BLENDED BETWEEN THE MET AND
MAV.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAYS OVERRUNNING RAIN MAY TURN MORE SHOWERY THURSDAY
NIGHT...TIMING COLD FRONT PASSING 04-08Z FRIDAY.  STILL HAVE TO
MONITOR RAIN AMOUNTS FOR THE MOUNTAINOUS COUNTIES THURSDAY NIGHT.
MAY DEPEND ON HOW MUCH FALLS EARLIER IN THE DAY ON THURSDAY.
850 MB MOISTURE FEED/DEW POINTS AROUND 8 TO 10C THURSDAY EVENING.

COOLER FRIDAY WITH LEFTOVER LOW LEVEL MOISTURE IN MEAN 500 MB BROAD
TROF STILL TO OUR WEST.

GRIDDED MOS POPS STIL IN THE 20 TO 30 PCT RANGE FOR SATURDAY...BUT
FELT THE LOW LEVEL MOISTURE SHOULD BE DRYING UP...AND TRIED TO KEEP
POPS AOB 14 PERCENT FOR BOTH SATURDAY AND SATURDAY NIGHT. SOME
FLURRIES MAY LINGER SATURDAY MORNING IN THE EKN VCNTY.

12Z GFS STILL HAVING HARD TIME CONCENTRATING MUCH ENERGY IN THE
BROAD 500 MB TROF.  KEEPING MOISTURE OUT TO SEA OFF SE COAST...AND
ANOTHER BATCH ASSOCIATED WITH THE UPPER TROF IN THE MIDWEST AND
GREAT LAKES.  POPS STILL ONLY 30 TO 40 PCT SUNDAY AFTERNOON AND
SUNDAY NIGHT.  HAVE NOT SEEN THE 12Z ECMWF YET.

COLDER AIR SLOWLY COMES IN ON MONDAY AND TUESDAY.  WITH MORE SNOW
SHOWERS OR FLURRIES.  WITH UPPER RIDGE IN THE WEST...WINTER FINALLY
RETURNS FOR NEXT WEEK IN TERMS OF TEMPERATURES.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
VFR INITIALLY...BUT CONDITIONS WILL DETERIORATE AHEAD OF THE
ADVANCING COLD FRONT. EXPECT THE FRONT TO REACH THE OHIO RIVER
AROUND 06-07Z...CRW BY 09Z...AND BE EAST OF MOUNTAINS BY 12Z. CIGS
WILL MAINLY BE MVFR.  EXPECTING A RELATIVELY BRIEF PERIOD OF RAIN
WITH THE FRONT...HEAVY ENOUGH FOR IFR AT TIMES. MAIN ISSUE WILL BE
GUSTY WINDS. GUSTS IN EXCESS OF 30 KNOTS WILL BE COMMON...AND
SHOULD SEE AT LEAST A FEW ABOVE 40 KNOTS ALONG AND WEST OF THE
OHIO. WINDS WILL TURN A BIT MORE TOWARDS THE WEST AFTER
FROPA...AND DIMINISH DURING THE DAY WEDNESDAY. QUICK CLEARING
FORECAST ON WEDNESDAY...WITH SKC SPREADING EAST DURING THE AFTERNOON.

AVIATION OUTLOOK /BEYOND 00Z THU/...RAIN MAY CAUSE IFR WEATHER
THURSDAY NIGHT.

&&

.CLIMATE...
ONLY SITE TO REACH RECORD TERRITORY TODAY WAS BKW...CLIMBING TO 66
DEGREES. THIS BROKE THE OLD RECORD OF 64 SET IN 1965.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR WVZ005>007-009>011.
OH...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR OHZ066-067-075-076-
     083>087.
KY...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JS
NEAR TERM...CL
SHORT TERM...ESS
LONG TERM...KTB
AVIATION...CL
CLIMATE...CL
Hazardous weather outlook, Jan 8, 5:18 AM EST, 19 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
518 AM EST TUE JAN 8 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-090915-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-
518 AM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND EXTREME WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER RAIN SYSTEM ON THURSDAY AND THURSDAY NIGHT COULD PRODUCE
SOME HEAVIER RAIN. THE AXIS OF THE HEAVIER RAIN REMAINS UNCERTAIN.
THE NATIONAL WEATHER SERVICE WILL BE MONITORING ITS
DEVELOPMENT...FOR THE POSSIBILITY OF FLOOD WATCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

WVZ038-046-047-090915-
WEBSTER-POCAHONTAS-RANDOLPH-
518 AM EST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN MOUNTAINS OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY SHOWERS AND PERHAPS A RUMBLE OF THUNDER COULD YIELD WIND GUST
BETWEEN 40 TO 50 MPH TONIGHT...ESPECIALLY ON THE RIDGES.  A WIND
ADVISORY MAY BE ISSUED LATER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER RAIN SYSTEM ON THURSDAY AND THURSDAY NIGHT COULD PRODUCE
SOME HEAVIER RAIN. THE AXIS OF THE HEAVIER RAIN REMAINS
UNCERTAIN...BUT THE NORTHERN MOUNTAINS OF WEST VIRGINIA ARE THE MOST
SENSITIVE TO ADDITIONAL RAINFALL AT THIS TIME.  THE NATIONAL WEATHER
SERVICE WILL BE MONITORING ITS DEVELOPMENT...FOR THE POSSIBILITY OF
FLOOD WATCHES.

IN ADDITION...POCKETS OF FREEZING RAIN IN THE MOUNTAIN VALLEYS WILL
OCCUR IF TEMPERATURES THAT DROP BELOW FREEZING THERE UNDER
CLEAR...CALM CONDITIONS WEDNESDAY EVENING DO NOT RECOVER BACK ABOVE
FREEZING WHEN RAIN ARRIVES TOWARD DAWN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ008-013>020-024>037-039-040-090915-
DICKENSON-BUCHANAN-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
UPSHUR-BARBOUR-
518 AM EST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY SHOWERS AND PERHAPS A RUMBLE OF THUNDER COULD YIELD WIND GUST
BETWEEN 40 TO 50 MPH TONIGHT...ESPECIALLY ON THE RIDGES.  A WIND
ADVISORY MAY BE ISSUED LATER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ALSO...ANOTHER RAIN SYSTEM ON THURSDAY AND THURSDAY NIGHT COULD
PRODUCE SOME HEAVIER RAIN. THE AXIS OF THE HEAVIER RAIN REMAINS
UNCERTAIN. THE NATIONAL WEATHER SERVICE WILL BE MONITORING ITS
DEVELOPMENT...FOR THE POSSIBILITY OF FLOOD WATCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

High Wind Warnings in Ohio, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.